Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 272, NWS Tulsa, OK

October 7, 2018Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 7, 2018, 8:27 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2018, 8:27 PM CDT (01:27 UTC)
Expired
Oct 7, 2018, 9:00 PM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
864 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.8
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted.

352 
WUUS54 KTSA 080127
SVRTSA
OKC113-117-080200-
/O.NEW.KTSA.SV.W.0272.181008T0127Z-181008T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
827 PM CDT SUN OCT 7 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Osage County in northeastern Oklahoma...
  North central Pawnee County in northeastern Oklahoma...

* Until 900 PM CDT.

* At 827 PM CDT, a severe thunderstorm was located 4 miles southwest
  of Ralston, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Fairfax...                        Ralston...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3638 9675 3642 9683 3664 9670 3656 9653
TIME...MOT...LOC 0127Z 215DEG 21KT 3644 9677 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$
2 follow-up statements
812 
WWUS54 KTSA 080142
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
842 PM CDT SUN OCT 7 2018

OKC117-080152-
/O.CAN.KTSA.SV.W.0272.000000T0000Z-181008T0200Z/
Pawnee OK-
842 PM CDT SUN OCT 7 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PAWNEE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area therefore the warning has been cancelled.

LAT...LON 3664 9670 3656 9653 3646 9668 3647 9671
      3648 9670 3650 9672 3652 9672 3653 9673
      3654 9673 3655 9674
TIME...MOT...LOC 0142Z 215DEG 21KT 3651 9671 

$$

OKC113-080200-
/O.CON.KTSA.SV.W.0272.000000T0000Z-181008T0200Z/
Osage OK-
842 PM CDT SUN OCT 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL OSAGE COUNTY...

At 842 PM CDT, a severe thunderstorm was located over Ralston, moving
northeast at 25 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Fairfax...                        

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3664 9670 3656 9653 3646 9668 3647 9671
      3648 9670 3650 9672 3652 9672 3653 9673
      3654 9673 3655 9674
TIME...MOT...LOC 0142Z 215DEG 21KT 3651 9671 

HAIL...0.88IN
WIND...60MPH
 
$$
240 
WWUS54 KTSA 080155
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
855 PM CDT SUN OCT 7 2018

OKC113-080205-
/O.EXP.KTSA.SV.W.0272.000000T0000Z-181008T0200Z/
Osage OK-
855 PM CDT SUN OCT 7 2018

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE COUNTY WILL
EXPIRE AT 900 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

LAT...LON 3664 9670 3656 9653 3646 9668 3647 9671
      3648 9670 3650 9672 3652 9672 3653 9673
      3654 9673 3655 9674
TIME...MOT...LOC 0155Z 215DEG 21KT 3656 9666 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 6:25 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Oct 7, 6:25 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
625 PM CDT Sun Oct 7 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered storms continue across southeast OK this evening, but
high-res model solutions show this activity waning over next few
hours. Convective potential should become more closely tied to
retreating warm front located from SW-NC OK. Highest probability
of any storm impacts at TAF sites will be at the NE OK locations
through about 10z and at KMLC through 03z, with MVFR conditions
becoming more prevalent across eastern OK tonight. South winds
will increase late Monday morning with all areas trending back to
VFR conditions.

&&

.PREV DISCUSSION... /Issued 352 PM CDT Sun Oct 7 2018/

DISCUSSION...
Surface warm front has lifted north across northeast Oklahoma once
again, with gusty south winds at Tulsa and dewpoints back in the
low 70s across much of the area. A couple storms which developed
across far eastern Oklahoma earlier have taken full advantage of
the rich moisture and favorably sheared environment. These storms
have had a history of low level rotation, with the last one moving
through Benton County now. Any new storms within this zone will
have to be monitored. With the boundary lifting north, there
won't be as much low level confluence to support new storms, but
there are storms across north Texas and southeast Oklahoma within
an axis of warm advection that will continue through the late
afternoon and evening. There should be overall less coverage of
storms this evening, with decreasing chances after midnight.
Storms currently across southwest Oklahoma will likely affect
areas north and west of I-44 through tonight.

Another warm day is expected Monday, depending on how much cloud
cover there is. The best chances for rain remain across western
and central portions of Oklahoma, with dry weather across
Arkansas.

Upper trough will finally move out into the Plains on Tuesday,
which will force a significant cold front through by Wednesday
morning. The moist airmass in place combined with strengthening
winds aloft will bring a chance for severe weather on Tuesday in
addition to heavy rain. The highest potential for flooding will
generally be north and west of Interstate 44, where the heaviest
rain will fall tonight and then again on Tuesday. The good news is
the system is progressive so flooding impacts are less likely
across southeast Oklahoma and western Arkansas given the current
forecasts.

Much cooler temperatures are expected in the Wed-Fri period, with
lows in the 40s and 50s and highs in the 60s. It will finally
start to feel like fall!

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  83  70  78 /  50  20  40  90
FSM   69  88  70  80 /  20  10  10  40
MLC   71  84  70  78 /  30  20  20  80
BVO   69  83  68  77 /  60  30  50  80
FYV   68  83  67  79 /  20  10  10  30
BYV   67  85  68  78 /  20  10  10  30
MKO   69  83  69  79 /  30  10  30  70
MIO   69  84  69  79 /  50  10  30  60
F10   69  82  69  76 /  40  20  30  80
HHW   69  85  69  80 /  30  20  20  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....14
Hazardous weather outlook, Oct 7, 4:59 PM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 PM CDT Sun Oct 7 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 PM CDT Sun Oct 7 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Primarily eastern Oklahoma.
	ONSET...Ongoing...gradually decreasing after sunset.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Potential continues through overnight hours.

DISCUSSION...
Scattered thunderstorms will continue through the evening
hours, with the higher coverage of storms trending toward
northeast Oklahoma and points westward overnight.  A few
severe storms will remain possible primarily through the
evening hours with locally strong winds the primary concern.
A few storms earlier this afternoon exhibited brief
tornadic potential, and that potential may remain present
through early evening however the chances remain very
low for any specific location.
Locally heavy rainfall will remain possible with
the ongoing storms, with the location of the heaviest
rains focusing to areas northwest of Interstate 44 and
points further west.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY...Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY through SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Scattered thunderstorms will remain possible across
eastern Oklahoma on Monday with higher chances remaining
further west.  A stronger storm system will eject into
the Plains on Tuesday with widespread thunderstorms
expected Tuesday afternoon through Tuesday night.
Severe weather potential will increase with this period
of higher thunderstorm chances.  Drier and cooler weather
prevails for late week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Oct 7, 4:24 PM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
424 PM CDT SUN OCT 7 2018

OKZ049-075-072200-
Latimer OK-Pushmataha OK-
424 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA AND
SOUTHWESTERN LATIMER COUNTIES UNTIL 500 PM CDT...

At 424 PM CDT, a strong thunderstorm was located near Clayton Lake
State Park, moving north at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Clayton...                        Clayton Lake State Park...
Tuskahoma...                      Higgins...
Yanush...                         Sardis...

LAT...LON 3445 9525 3448 9542 3483 9548 3481 9515
TIME...MOT...LOC 2124Z 184DEG 25KT 3452 9535
Local storm report, Oct 7, 4:36 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT SUN OCT 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     SILOAM SPRINGS          36.19N 94.54W
10/07/2018                   BENTON             AR   PUBLIC

            LARGE TREE BRANCH DOWN. RELAYED VIA SOCIAL MEDIA.

&&

JBM
Special weather statement, Oct 7, 5:43 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
543 PM CDT SUN OCT 7 2018

OKZ049-072330-
Pushmataha OK-
543 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUSHMATAHA COUNTY UNTIL
630 PM CDT...

At 543 PM CDT, a strong thunderstorm was located 4 miles south of
Snow, moving north at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Clayton...                        Clayton Lake State Park...
Stanley...                        Tuskahoma...
Snow...                           Sardis...

LAT...LON 3464 9552 3468 9551 3468 9522 3425 9534
      3425 9547
TIME...MOT...LOC 2243Z 181DEG 34KT 3433 9539
Special weather statement, Oct 7, 6:20 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
620 PM CDT SUN OCT 7 2018

OKZ073-080000-
Pittsburg OK-
620 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 700 PM CDT...

At 620 PM CDT, a strong thunderstorm was located over Wardville,
moving north at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Kiowa...                          Ashland...
Haywood...                        Arpelar...

LAT...LON 3504 9609 3504 9585 3468 9591 3468 9609
TIME...MOT...LOC 2320Z 184DEG 31KT 3464 9604
Special weather statement, Oct 7, 7:28 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
728 PM CDT SUN OCT 7 2018

OKZ054-059-080115-
Osage OK-Pawnee OK-
728 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE AND NORTH
CENTRAL PAWNEE COUNTIES UNTIL 815 PM CDT...

At 728 PM CDT, a strong thunderstorm was located 5 miles northwest of
Ralston, moving northeast at 45 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations in or near the path include...
Fairfax...                        Shidler...
Ralston...                        Burbank...
Grainola...                       Foraker...
Pearsonia...                      Webb City...
Apperson...

LAT...LON 3681 9637 3644 9675 3654 9694 3655 9693
      3655 9690 3656 9689 3658 9689 3659 9691
      3678 9677 3678 9675 3680 9675 3696 9664
TIME...MOT...LOC 0028Z 214DEG 38KT 3655 9680
Special weather statement, Oct 7, 8:04 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
804 PM CDT SUN OCT 7 2018

OKZ059-080130-
Pawnee OK-
804 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PAWNEE COUNTY UNTIL 830
PM CDT...

At 804 PM CDT, a strong thunderstorm was located 5 miles northeast of
Morrison, moving north at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Pawnee...

LAT...LON 3646 9698 3646 9693 3647 9691 3647 9688
      3649 9686 3646 9673 3624 9682 3625 9693
      3633 9693 3633 9701 3634 9702
TIME...MOT...LOC 0104Z 195DEG 23KT 3633 9692

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:28 PM CDTSpecial Weather StatementTSAOsage47 min
Oct 7, 7:30 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee45 min
Oct 7, 7:52 PM CDTTornado Warning Tornado observedTSAOsage38 min
Oct 7, 8:04 PM CDTSpecial Weather StatementTSAPawnee26 min
Oct 7, 8:24 PM CDTTornado WarningTSAOsage51 min
Oct 7, 8:52 PM CDTSpecial Weather StatementTSAPawnee38 min
Oct 7, 9:08 PM CDTTornado WarningTSAOsage28 min
Oct 7, 9:14 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Oct 8, 9:19 AM CDTRiver Flood WarningTSAOttawa7 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.